MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036180520
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure at pulmonary artery, the coil (subject device) may have become entangled when inserting and removing it, and the coil (subject device) was prematurely detached inside the microcatheter when it was retracted.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added d4 expiration date - added due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer was while the coil was been advanced within the microcatheter the coil became detached prematurely inside the catheter, according to further information the coil may have also become tangled inside the catheter.It was reported that the device was prepared as per the dfu (device directions for use), that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient, but it was reported that that continuous flush was not set up and maintained during the procedure and as per the dfu (device directions for use) this is a required step to prepare and maintain flush throughout clinical procedure so therefore its probable this was the cause of the reported event occurring.So therefore, a probable cause of user error will be assigned to the reported codes since there was a deviation from the supplied dfu (device directions for use) that resulted in a different medical product response than intended by the manufacturer or expected by the user.

Brand Name
TARGET XXL 360 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13884155
Report Number3008881809-2022-00138
Device Sequence Number20157680
Product Code HCG
UDI-Device Identifier07613327466379
UDI-Public07613327466379
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2024
Device Model NumberM0036180520
Device Catalogue NumberM0036180520
Device Lot Number23082654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown